Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 42, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 21, 2013, 9:08 AM CDT for Black Hawk County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2013, 9:08 AM CDT (14:08 UTC)
- Expired
- Jun 21, 2013, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Black Hawk County, IA
The radar
The Des Moines radar (KDMX), 151 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
487
WGUS53 KDMX 211408
FFWDMX
IAC013-212000-
/O.NEW.KDMX.FF.W.0042.130621T1408Z-130621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
908 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
* UNTIL 300 PM CDT
* AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS NORTHEAST
BLACK HAWK COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO AND EVANSDALE.
URBAN FLOODING IN THE WATERLOO AND CEDAR FALLS AREA IS LIKELY IN
ADDITION TO THE FLASH FLOOD POTENTIAL NEAR DUNKERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4236 9240 4260 9243 4265 9218 4264 9208
4248 9208 4246 9206 4238 9206
$$
DONAVON2 follow-up statements
355
WGUS73 KDMX 211609
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 AM CDT FRI JUN 21 2013
IAC013-212000-
/O.CON.KDMX.FF.W.0042.000000T0000Z-130621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1109 AM CDT FRI JUN 21 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY UNTIL 300 PM CDT...
AT 1104 AM CDT...THE PRECIPITATION HAS ENDED ACROSS MUCH OF BLACK
HAWK COUNTY. DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS
FALLEN OVER THE EASTERN THIRD OF THE COUNTY. THE HEAVIEST RAINFALL
FELL IN THE DUNKERTON AREA AND POINTS TO THE NORTHEAST.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
EVANSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4238 9206 4238 9231 4261 9234 4265 9220
4265 9213 4264 9208 4248 9208 4246 9206
$$
DONAVON149
WGUS73 KDMX 211713
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1213 PM CDT FRI JUN 21 2013
IAC013-211728-
/O.CAN.KDMX.FF.W.0042.000000T0000Z-130621T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLACK HAWK IA-
1213 PM CDT FRI JUN 21 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN BLACK HAWK
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4238 9206 4238 9231 4261 9234 4265 9220
4265 9213 4264 9208 4248 9208 4246 9206
$$
DONAVONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:17 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 21, 6:17 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 617 AM CDT FRI JUN 21 2013 .SHORT TERM.../TODAY/... ISSUED AT 331 AM CDT FRI JUN 21 2013 LARGE CONVECTIVE COMPLEX OVER MN BEGINNING TO TURN SOUTHEAST AND BATTLING H700 CAP AT THIS TIME AS IT DOES. CONTINUED CONCERNS EARLY THIS MORNING AS TO HOW FAR SOUTH THIS WILL TURN BEFORE THE CAP BECOMES TOO STRONG FOR ANY FURTHER SOUTH DRIFT. COLD POOL HAS DEVELOPED WITH SFC WINDS AND OUTFLOW PROPAGATING BACK TO THE SOUTHWEST. THIS SUGGESTS THAT IT MAY CLIP NORTHERN IOWA WITH STORMS THIS MORNING BETWEEN 4 AND 8 AM...IF THE LINE IS ABLE TO CONTINUE BREAKING THE CAP BACK TO THE SOUTHWEST...MAY SEE ADDITIONAL STORMS INTO CENTRAL IOWA. CURRENT MESO MODELS ARE LACKING IN ANY AGREEMENT BUT THE HRRR HAS BEEN MORE REALISTIC WITH FEATURES SO FAR AND IT ONLY SCRAPES NORTHERN IOWA EARLY TODAY WITH THIS COMPLEX OF STORMS. ONCE SYSTEM MOVES EAST WILL BE LEFT WITH ANOTHER VERY WARM AND HUMID DAY. THIS WILL RESULT IN HIGHS IN THE UPPER 80S TO LOWER 90S THIS AFTERNOON WITH SOUTH WINDS AND GENEROUS DEW POINTS IN THE 60S AND LOWER 70S. MORE CONVECTION MAY DEVELOP THIS AFTERNOON NORTH OF HIGHWAY 20 ALONG ANY LINGERING OUTFLOW BOUNDARY FROM THE OVERNIGHT CONVECTIVE COMPLEX AND THIS IS MORE LIKELY AFT 19Z THROUGH THE REMAINDER OF THE AFTERNOON. WILL BE MONITORING CONVECTIVE TRENDS THROUGH THE MORNING HOURS. .LONG TERM.../TONIGHT THROUGH THURSDAY/... ISSUED AT 331 AM CDT FRI JUN 21 2013 EXTENDED FORECAST CONTINUES TO CENTER AROUND LARGE UPPER LEVEL LOW ACROSS PAC NW...AND SURFACE LOW ACROSS NORTHERN PLAINS WITH WARM FRONT IN SOUTHERN SD/MN. THIS WILL CONTINUE TO BE THE FOCUS FOR AFTERNOON CONVECTION...AND MODELS AGAIN SUGGEST MCS DEVELOPMENT OVERNIGHT. HOWEVER..AS UPPER LOW PUSHES EASTWARD...RIDGE PUSHES NORTH OF IOWA...AND UPPER LEVEL FLOW IS EXPECTED TO TAKE ANY OVERNIGHT MCS NORTH OF IOWA. THOUGH...CURRENTLY ONGOING MCS ACROSS SOUTHERN MINNESOTA MAY PRODUCE AN OUTFLOW BOUNDARY INTO NORTHERN IOWA...WHICH MAY ALLOW FOR TRACK OF MCS TO BE FURTHER SOUTH INTO NORTHERN IOWA. THOUGH GIVEN STRENGTH OF UPPER LEVEL LOW...STILL PREFER NORTHERN SOLUTION...AND HAVE KEPT POPS CONFINED TO NORTHERN IOWA OVERNIGHT. SATURDAY NIGHT LOOKS TO BE ACTIVE AS WELL...WITH FRONTAL BOUNDARY PUSHING INTO NORTHWESTERN IOWA. THIS COULD BE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...WITH AGAIN OVERNIGHT MCS...THOUGH WITH INFLUENCE FROM UPPER LOW MODELS CONTINUE TO PULL CONVECTION NORTHWEST OF IOWA...AND HAVE KEPT POPS AGAIN CONFINED TO THE NORTH...AS WARM MID LEVEL TEMPS WILL HELP TO KEEP CAP ACROSS MOST OF CENTRAL IOWA. SUNDAY FRONTAL BOUNDARY WILL PUSH INTO CENTRAL IOWA...WITH ENOUGH FORCING TO LEAD TO PROLONGED PERIODS OF PRECIPITATION THROUGH THE DAY AND OVERNIGHT...THOUGH WILL PUSH EAST OF REGION BY MONDAY. SHORTWAVE PUSHING ACROSS NE/SD BORDER WILL BRING ADDITIONAL SHOT OF PRECIPITATION FOR TUESDAY...LINGERING IN THE EAST THROUGH WEDNESDAY. TEMPERATURES WILL BE HOT THROUGH THE BEGINNING OF THE PERIOD AS SOUTHERLY SURFACE FLOW AND WAA PERSISTS UNDER RIDGE. THIS WILL ALLOW TEMPERATURES TO CLIMB INTO THE 90S ACROSS MUCH OF THE CWA...THOUGH COULD GO HIGHER THAN GOING IF ABLE TO MIX WELL. HEAT INDEX VALUES WILL BE NEAR 100 THROUGH THE WEEKEND IN THE AFTERNOONS. THIS WILL BE THE FIRST EXPOSURE SUMMER LIKE HEAT/HUMIDITY FOR MUCH OF THE REGION...AND MAY BE TAXING. HOWEVER...OVERNIGHT TEMPERATURES EXPECTED TO COOL INTO THE 70S AND WILL PROVIDE SOME RELIEF. IN ADDITION...BEHIND FRONTAL BOUNDARY MONDAY TEMPERATURES WILL COOL SOMEWHAT...BUT WILL QUICKLY REBOUND BACK INTO THE UPPER 80S AND LOW 80S FOR MOST OF THE REMAINDER OF THE PERIOD. && .AVIATION...21/12Z ISSUED AT 617 AM CDT FRI JUN 21 2013 MAIN CONCERN WILL BE CONVECTION EARLY TODAY AND AGAIN THIS AFTERNOON AND NIGHT. AMBIENT WINDS WILL ALSO POSE SOME ISSUES AS GRADIENT REMAINS STRONG WITH SOUTH WINDS THROUGH THE DAY MIXING TO ABOUT 20 TO 25 KTS ACROSS THE REGION. OLD MCC IN MINNESOTA EARLY TODAY CONTINUES TO PUSH EAST WITH OUTFLOW BOUNDARY CONVECTION NOW ENTERING NORTHERN IOWA. THIS WILL MAINLY AFFECT KMCW EARLY TODAY AND POSSIBLY KALO TO A LESSER EXTENT. WINDS MAY PICK UP AS BOUNDARY INTERACTS WITH MORE UNSTABLE AIR THROUGH ABOUT 16Z AND WILL MONITOR FOR STRONG WIND GUST POTENTIAL AT KMCW AND KALO. ONCE CONVECTION PUSHES EAST... GRADIENT WINDS WILL INCREASE FROM THE SOUTH AFT 16Z. OLD OUTFLOW BOUNDARY MAY BE FOCUS FOR AFTERNOON CONVECTION NORTH SITES ONCE AGAIN BUT STRONG CAP AT H700 WILL INHIBIT ANY CONVECTION FOR KFOD KDSM...AND KOTM THROUGH REMAINDER OF PERIOD. AS NIGHTFALL APPROACHES ANOTHER ROUND OF CONVECTION MAY DEVELOP NORTH OF STATE AND AGAIN AFFECT NORTHERN SITES BETWEEN 04 AND 09Z ON THE 22ND. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...REV LONG TERM...AWB AVIATION...REV
Hazardous weather outlook, Jun 21, 6:32 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 632 AM CDT FRI JUN 21 2013 IAZ070>073-081>085-092>097-221145- CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 632 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY BE SEVERE ON SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE REMAINDER OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES SUNDAY AND EARLY NEXT WEEK. IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086- 221145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MARION-MAHASKA-WAPELLO- 632 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS MORNING...ESPECIALLY NORTH OF HIGHWAY 20. THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...SPREADING FROM WEST TO EAST. THERE IS A CHANCE FOR SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF HIGHWAY 20. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM SATURDAY THROUGH WEDNESDAY...MAINLY AT NIGHT. THUNDERSTORMS MAY BE SEVERE SATURDAY AND SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE REMAINDER OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN TONIGHT...AND AT TIMES THROUGH THE WEEKEND AND EARLY NEXT WEEK. AWB
In the hours before
Local storm report, Jun 21, 6:44 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
644 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL SW ARMSTRONG 43.39N 94.48W
06/21/2013 E1.00 INCH EMMET IA TRAINED SPOTTER
&&
AWBLocal storm report, Jun 21, 6:45 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 3 ENE RINGSTED 43.31N 94.45W
06/21/2013 E2.00 INCH EMMET IA TRAINED SPOTTER
3E AND 1N OF RINGSTED.
&&
BFSpecial weather statement, Jun 21, 6:56 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 656 AM CDT FRI JUN 21 2013 IAZ006-016-211245- HANCOCK-WINNEBAGO- 656 AM CDT FRI JUN 21 2013 ...THUNDERSTORMS WITH HEAVY RAINFALL... AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WINNEBAGO COUNTY...HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY LEAD TO AREAS OF STANDING AND PONDING OF WATER...ESPECIALLY IN URBAN AREAS WITH POOR DRAINAGE. THE STORM AND HEAVIEST RAINFALL WILL PUSH OUT OF THE AREA...THOUGH RAINFALL WILL CONTINUE. LOCATIONS IMPACTED INCLUDE... SCARVILLE... LAKE MILLS... USE CAUTION WHILE TRAVELING...AND NEVER DRIVE THROUGH ROADWAYS COVERED IN WATER. TURN AROUND...DO NOT DROWN. AWB
Special weather statement, Jun 21, 8:13 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 813 AM CDT FRI JUN 21 2013 IAZ023-211415- POCAHONTAS- 813 AM CDT FRI JUN 21 2013 AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL POCAHONTAS COUNTY...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAVELOCK... PLOVER... ROLFE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JUNGBLUTH
Local storm report, Jun 21, 8:21 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HAIL GRAETTINGER 43.24N 94.75W
06/21/2013 E1.00 INCH PALO ALTO IA EMERGENCY MNGR
TRUCK DRIVER CALLED EMERGENCY MANAGER WITH HAIL REPORT.
HAIL GREW FROM PEA SIZED TO QUARTER SIZED WHILE ON THE
PHONE. ALSO HEAVY RAIN.
&&
SEARCYSpecial weather statement, Jun 21, 8:46 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 846 AM CDT FRI JUN 21 2013 IAZ023-211415- POCAHONTAS- 846 AM CDT FRI JUN 21 2013 AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL POCAHONTAS COUNTY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROLFE... GILMORE CITY... POCAHONTAS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:10 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 65 min |
| Jun 21, 6:23 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 67 min |
| Jun 21, 7:27 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 48 min |
| Jun 21, 7:38 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 67 min |
| Jun 21, 8:02 AM CDT | Flash Flood Warning | DMX | Emmet, Hancock, Kossuth, Winnebago | 6 hr |
| Jun 21, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 45 min |
| Jun 21, 3:29 PM CDT | Flash Flood Watch | DMX | Bremer, Butler, Cerro Gordo, Emmet, Franklin, Hancock and 6 more | 16 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.